Alert archive / Nebraska / River Flood Warnings in 2010

River Flood Warning 101, NWS Omaha, NE

September 14, 2010Nemaha County, Nebraska; Atchison County, Missouri

NWS Omaha, NE issued this river flood warning at Sep 14, 2010, 9:08 AM CDT for Nemaha County, Nebraska; Atchison County, Missouri. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Sep 14, 2010, 9:08 AM CDT (14:08 UTC)
Expired
Sep 15, 2010, 8:56 PM CDT
In force
36 hr
Issued by
NWS Omaha, NE
Flood severity
Minor

Counties Atchison County, MO, Nemaha County, NE

The radar

The Omaha radar (KOAX), 118 km from the middle of the area, began a volume at 14:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Missouri River at Brownville (BRON1).

Action stage
33 ft
Minor stage
34 ft
Moderate stage
38.5 ft
Major stage
43 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06810070, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this river flood warning went out at Sep 13, 4:15 PM CDT, 16 hours 53 minutes earlier.

Area forecast discussion, Sep 13, 4:15 PM CDT, 16 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
415 PM CDT MON SEP 13 2010

.DISCUSSION...
ACTIVE WEATHER THIS EVENING WITH A TORNADO WATCH UNTIL 11PM.

A WEST TO EAST SFC FNT WAS DRAPED ACROSS EAST CENTRAL NEBRASKA
WITH WARM AND UNSTABLE AIR OVER SOUTHEAST NEBRASKA. SFC BASED
INSTABILITY WAS AROUND 3000J/KG AND 50 TO 55KTS OF DEEP LAYER SHEAR.
HAVE SEVERAL WARNINGS OUT...SO WILL KEEP THIS DISCUSSION SHORT.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE TONIGHT AS THE
H85 WINDS INCREASE AND THE SHORTWAVE TROF MOVES THROUGH THE FLOW
ALOFT. SOME LINGERING SHOWERS AND THUNDERSTORMS TUESDAY MORNING
WITH ONE OF THE FRONTS SAGGING INTO KANSAS TUESDAY NIGHT. TUESDAY
NIGHT THE SHOWERS AND THUNDERSTORMS WILL RE-DEVELOP AS THE LOW
LEVEL JET WILL AGAIN STRENGTHEN WITH SOUTH WINDS INCREASING WED
AHEAD OF THE NEXT MID LEVEL TROF. THE ORGANIZED PRECIP WILL DEVELOP
OVER THE DAKOTAS AND EXTEND SOUTHWARD INTO THE PLAINS WED AND WED
NIGHT WITH THE SFC FRONT MOVING THROUGH.

DUE TO THE INSTABILITY AND SHEAR...SEVERE STORMS WILL BE POSSIBLE
THROUGHOUT THIS WEATHER PATTERN IN ADDITION TO LOCALLY HEAVY RAIN.

THE STORMS WILL MOVE OUT LATER WED NIGHT WITH HIGH PRES BUILDING
IN THUR.

THURSDAY NIGHT THROUGH SUNDAY...THE SFC HIGH PRES WILL GIVE WAY TO
INCREASING SOUTH FLOW AHEAD OF A COLD FRONT THURSDAY NIGHT. DUE TO
THE ZONAL FLOW ACRS THE NRN PLAINS...THE SFC FRONT WILL PUSH
SOUTH...THEN BACK NORTH AGAIN...AND THE BACK SOUTH AGAIN. WHEN THE
FRONT MEANDERS BACK AND FORTH...THERE WILL BE A CHANCE OF SHOWERS
AND THUNDERSTORMS IN THE VICINITY OF THE FRONT. TEMPERATURES
SHOULD WARM UP SOUTH OF THE FRONT INTO THE 80S. THE LONG RANGE
MODELS CONTINUES TO HAVE LATITUDINAL DIFFERENCES. TODAY/S RUNS ARE
FARTHER NORTH...THUS MORE TEMPS ABOVE NORMAL.

&&

.AVIATION...
A SFC FRONT IN THE AREA AND A VERY MOIST AIRMASS WILL CONTRIBUTE
SCT TSRA. THE LOW LEVEL JET WILL INCREASE AND THIS WILL ALLOW THE
STORMS TO CONTINUE THRU THIS EVENING ESPECIALLY AT KLNK AND KOMA WITH
MVFR CIGS AND VSBYS WITH THE TSRA. BEHIND THE PRECIPITATION MVFR
CIGS WILL FILL IN...WITH VFR CIGS AFT 15Z.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&

ZAPOTOCNY
Hazardous weather outlook, Sep 13, 5:27 PM CDT, 15 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
527 PM CDT MON SEP 13 2010

IAZ069-079-080-090-091-NEZ030-042>045-050>053-065>068-078-088>093-
141230-
POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-PAGE-BOONE-PLATTE-COLFAX-
DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-
CASS-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
527 PM CDT MON SEP 13 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST
NEBRASKA.

.DAY ONE...TONIGHT

STRONG THUNDERSTORMS ARE POSSIBLE ACROSS MUCH OF THE OUTLOOK AREA
THIS EVENING. SOME STORMS MAY BE SEVERE WITH LARGE HAIL AND
DAMAGING WINDS AS THE MAIN HAZARDS. AN ISOLATED TORNADO CANNOT BE
RULED OUT.

THESE STORMS WILL CONTINUE ALONG A STALLED FRONTAL BOUNDARY NEAR
THE INTERSTATE 80 CORRIDOR THROUGH THE EVENING. THESE STORMS ARE
EXPECTED TO MOVE SOUTHEAST INTO KANSAS AND MISSOURI BY LATE
TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

UNSETTLED WEATHER IS EXPECTED TO CONTINUE INTO TUESDAY AND
WEDNESDAY...WHICH IS LIKELY TO INCLUDE SEVERAL CHANCES FOR
THUNDERSTORMS DURING THE PERIOD. A FEW STORMS COULD BE SEVERE ON
WEDNESDAY ACROSS SOUTHEAST NEBRASKA.

SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER AND
ACTIVATION MAY BE NEEDED.

IAZ043-055-056-NEZ011-012-015>018-031>034-141230-
MONONA-HARRISON-SHELBY-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-
MADISON-STANTON-CUMING-BURT-
527 PM CDT MON SEP 13 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA AND NORTHEAST
NEBRASKA.

.DAY ONE...TONIGHT

A FEW ISOLATED NON SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING.
THE MAIN THUNDERSTORM ACTIVITY WILL BE DOWN ALONG THE INTERSTATE
80 CORRIDOR.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

UNSETTLED WEATHER IS EXPECTED TO CONTINUE INTO TUESDAY AND
WEDNESDAY...WHICH IS LIKELY TO INCLUDE SEVERAL CHANCES FOR
THUNDERSTORMS DURING THE PERIOD.

SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY NOT BE NEEDED TODAY OR TONIGHT...BUT
SPOTTERS ARE ENCOURAGED TO REPORT ANY HAIL A HALF INCH OR GREATER...
AND ANY SIGNIFICANT RAINFALL.

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 13, 7:17 PM CDTSevere Thunderstorm WarningOAXGage19 min
Sep 13, 7:26 PM CDTSevere Thunderstorm WarningOAXRichardson34 min

Nearby

River Flood Warnings in Nebraska, 2010River Flood Warnings in Missouri, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.